MAUDE Adverse Event Report: ARTHREX, INC. VIP¿ GLENOID REAMER, AUGMENTED MGS SMALL; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. VIP¿ GLENOID REAMER, AUGMENTED MGS SMALL; PROSTHESIS, SHOULDER, CEMENTED
Model Number VIP¿ GLENOID REAMER, AUGMENTED MGS SMALL
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/28/2024, a sales representative via (b)(4) reported that (qty.2) of an ar-5410-amgs-s vip glenoid reamer had an issue during use.During the reaming of an augmented 20-degree glenoid with the depth of a small reamer ar-5410-amgs-s, the surgeon noticed the reamer was stuck with a gap while still connected to the reamer handle.When removed, it seemed stuck in one orientation rather than freely rotating.The surgeon reattached it and tried the trigger on the powered handpiece, but the reamer created that gap because it was stuck in one orientation.They attempted to use a second reamer of the same part number, but the same event occurred.After inspection of the devices, it was noted that the drive shaft and 20 augmented reamer guides were not the issue, although the two reamers had the same problem.They are both still stuck in one orientation, and it appears on the backside that connects the reamer handle with metal cut circles seem to be making contact.The case was completed by utilizing a non-depth ream augmented reamer.A case delay of two minutes was reported without adverse effects on the patient.This event was not an unplanned incision, and no second surgery was needed.This was discovered during a reverse total shoulder procedure on (b)(6) 2024, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
VIP¿ GLENOID REAMER, AUGMENTED MGS SMALL
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20214685
Report Number1220246-2024-07619
Device Sequence Number12636110
Product Code KWS
UDI-Device Identifier00888867409743
UDI-Public00888867409743
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K222007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIP¿ GLENOID REAMER, AUGMENTED MGS SMALL
Device Catalogue NumberAR-5410-AMGS-S
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown